Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 13, 2019, 6:31 PM CDT for 4 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 14, 2019, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.5
The text
As transmitted.
101 WWUS74 KHGX 132331 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 631 PM CDT Sat Apr 13 2019 ...Gusty Winds Developing Near The Coast... .Gusty West to Northwest Winds are Developing in the wake of a low pressure center crossing Southeast Texas earlier today. Near the coast, winds of up to 25 mph sustained with gusts above 30 mph may be seen tonight. Winds will begin to diminish towards morning, but lingering gusty conditions may continue into tomorrow. TXZ335-336-436>438-140745- /O.NEW.KHGX.WI.Y.0008.190413T2331Z-190414T0900Z/ Brazoria Islands-Coastal Jackson-Coastal Matagorda- Galveston Island and Bolivar Peninsula-Matagorda Islands- Including the cities of Galveston, Palacios, and Surfside Beach 631 PM CDT Sat Apr 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect until 4 AM CDT Sunday. * EVENT...Sustained winds to 25 mph, with gusts above 30 mph * TIMING...Through Tonight * IMPACT...West to northwest winds may cause issues for high- profile vehicles traveling on roads roughly parallel to the coast. They will also blow about light, unsecured objects, and could cause minor power outages at the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:44 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 13, 3:44 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
344 PM CDT Sat Apr 13 2019
.DISCUSSION: TODAY THROUGH SUNDAY...
Water vapor imagery shows strong upper low centered over north Texas
with a strong curved polar jet over south TX into SE Texas. Surface
low has moved into E TX right under the left exit region of the jet.
Below the jet are steep lapse rates that have supported
strong/severe storms over Houston metro area. Cold front enhanced by
cold outflow has surged into the area and have initiated new
convection the last hour or so impacting the Houston area. Main
threats now are hail and damaging winds with these storms. Storms
may be more pulse storms as outflow will cut off updrafts from
unstable inflow. Strong LLJ has moved east and low level winds have
veered more SW so low level shear for storm rotation is decreased
over the area. Tornado watch will continue with severe threat still
active although main threats have shifted more from tornado to
severe. We will gradually clear counties from the watch as severe
threat ends over the next 3 hours.
Cold front should push through tonight and clear conditions.
Temperatures should drop into the 50s/upper 40s for Sunday morning.
High temperatures should reach the low 70s so we will be back to a
nice cool spring day tomorrow.
Overpeck
.DISCUSSION: MONDAY THROUGH SUNDAY...
As high pressure slowly moves east, we should begin to see light on-
shore winds return to the area early Mon. However as the next system
begins to move into the Southern Plains and deepen, these S/SE winds
will begin to strengthen Mon night into Tues. PWs should respond ac-
cordingly...rising to 1.5 to 1.7 inches Tues night/Weds. All of this
will be setting the stage for the next upper level trof/low pressure
that is set to move across the region on Weds. Early indications are
pointing to a rather vigorous (..perhaps slightly negatively tilted)
system with a decent chance of (strong) thunderstorms as it moves to
east. For now, have kept with elevated POPs starting Tues night thru
Weds night. West then northwest winds to develop in the wake of this
system Thurs. Should be drier/quieter the rest of the week...and may
be a bit cooler. 41
&&
.MARINE...
Have upgraded the Gale Watch to a Gale Warning for overnight through
early Sun afternoon. The proximity of the upper low as it moves over
NTX will help to keep a very tight gradient across the region during
this time frame and with the passage of the cold front, strong/gusty
offshore winds along with elevated seas to prevail during this time-
frame. Wind conditions should be improving during the afternoon, but
seas may take a little longer to respond. High pressure to settle in
the area Sun night/Mon before moving off to the east Mon night. This
will allow for the return of onshore winds...which will be strength-
ening on Tues/Tues night as the next upper level storm system begins
to move into the Southern Plains and deepens. Winds/seas could reach
SCEC criteria by Tues afternoon. This next storm system (and its as-
sociated cold front) is expected to move across SE TX late Weds and
strong offshore winds are possible Thurs. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 46 69 48 78 59 / 10 0 0 0 0
Houston (IAH) 49 72 51 78 62 / 10 0 0 0 0
Galveston (GLS) 52 71 62 73 67 / 10 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory until 7 PM CDT Sunday for the following
zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 1 AM CDT Sunday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
Small Craft Advisory from 1 PM to 7 PM CDT Sunday for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
Gale Warning from 1 AM to 1 PM CDT Sunday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&Hazardous weather outlook, Apr 13, 4:49 AM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 449 AM CDT Sat Apr 13 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436-437-141200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 449 AM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight A storm system will move through the area today. Showers and thunderstorms can be expected in the morning through the afternoon hours, and some of the thunderstorms could become strong or severe. Primary weather hazards will be isolated tornadoes, damaging winds, large hail and frequent lightning. Locally heavy rainfall will be possible too. Wind advisories might be needed both ahead of the storm system today and behind the storm system tonight and on into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind advisories might be needed on Sunday morning. Strong to severe thunderstorm development might be possible around midweek in association with the next storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. GMZ330-335-350-355-370-375-TXZ438-141200- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Galveston Island and Bolivar Peninsula- Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 449 AM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight A storm system will move through the area today. Showers and thunderstorms can be expected mainly in the morning through early afternoon hours, and some of the thunderstorms could become strong or severe. Strong rip currents will be possible, and elevated tides could result in minor coastal flooding. Elevated seas and moderate to strong winds both ahead of the system and behind the system are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated seas and moderate to strong offshore winds are expected on Sunday. Strong to severe thunderstorm development might be possible around midweek in association with the next storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Local storm report, Apr 13, 3:14 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
314 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 3 NW SHARPSTOWN 29.73N 95.54W
04/13/2019 M1.00 INCH HARRIS TX PUBLIC
QUARTER HAIL IN WESTCHASE AREA NEAR BELTWAY 8 AND
WESTPARK TOLLWAY.
&&
EVENT NUMBER HGX1900061
KPSpecial weather statement, Apr 13, 3:21 PM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 321 PM CDT Sat Apr 13 2019 TXZ226-227-236-237-132100- Inland Brazoria TX-Inland Matagorda TX-Wharton TX-Fort Bend TX- 321 PM CDT Sat Apr 13 2019 ...Thunderstorm Producing Large Amounts of Small Hail on the Matagorda/Brazoria Border... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Boling-Iago, or 11 miles northwest of West Columbia, moving northeast at 60 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southeastern Sugar Land, southern Missouri City, southwestern Manvel, First Colony, Fresno, Arcola, Iowa Colony, Thompsons, Sienna Plantation, Brazos Bend State Park, Greatwood, Juliff and Damon. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in League City. && LAT...LON 2909 9584 2920 9591 2963 9561 2944 9536 TIME...MOT...LOC 2021Z 226DEG 52KT 2924 9579
Special weather statement, Apr 13, 3:31 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Houston/Galveston TX
331 PM CDT Sat Apr 13 2019
TXZ199-213-313-132115-
Coastal Harris TX-Inland Harris TX-Montgomery TX-
331 PM CDT Sat Apr 13 2019
...Strong Thunderstorm Entering Urban Core of Houston...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Braeswood, or over Bellaire, moving northeast at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm. Large amounts of hail may be produced by this storm,
with light accumulations possible.
Locations impacted include...
Bellaire, Humble, West University Place, Galena Park, Jacinto City,
Hunters Creek Village, Piney Point Village, Midtown Houston, Downtown
Houston, Northside / Northline, Kingwood, Greenway / Upper Kirby
Area, Second Ward, Greater Heights, Neartown / Montrose, Greater
Eastwood, Near Northside Houston, Greater Fifth Ward, Aldine and
Memorial Park.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Texas.
LAT...LON 2959 9543 2969 9555 3012 9529 2997 9503
2969 9527
TIME...MOT...LOC 2030Z 215DEG 37KT 2968 9544Special weather statement, Apr 13, 3:45 PM CDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 345 PM CDT Sat Apr 13 2019 TXZ227-237-337-437-132115- Inland Brazoria TX-Brazoria Islands TX-Fort Bend TX- Coastal Brazoria TX- 345 PM CDT Sat Apr 13 2019 ...Strong Storms Moving Across Brazoria County... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over Bailey's Prairie, or near Angleton, moving east at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Lake Jackson, Alvin, Angleton, southern Manvel, West Columbia, Sweeny, Brazoria, Danbury, Iowa Colony, Holiday Lakes, Hillcrest, Bailey's Prairie, Liverpool, Bonney, Wild Peach Village, Juliff, Chocolate Bayou and Rosharon. LAT...LON 2903 9573 2945 9557 2946 9523 2913 9510 TIME...MOT...LOC 2045Z 254DEG 36KT 2917 9553
Special weather statement, Apr 13, 4:08 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
408 PM CDT Sat Apr 13 2019
TXZ179-200-213-132145-
Northern Liberty TX-Polk TX-Inland Harris TX-
408 PM CDT Sat Apr 13 2019
...SPECIAL WEATHER STATEMENT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Plum Grove, or 8 miles northwest of Dayton, moving
northeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dayton, Plum Grove, Kenefick, Dayton Lakes, Lake Houston, Moss Hill,
Romayor and Rye.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Texas.
LAT...LON 2996 9501 3008 9515 3051 9482 3045 9472
3031 9467
TIME...MOT...LOC 2108Z 213DEG 39KT 3010 9501Special weather statement, Apr 13, 4:26 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
426 PM CDT Sat Apr 13 2019
TXZ213-214-237-238-313-337-338-438-132215-
Inland Brazoria TX-Galveston Island and Bolivar Peninsula TX-
Chambers TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-Coastal Brazoria TX-
426 PM CDT Sat Apr 13 2019
...SPECIAL WEATHER STATEMENT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from League City to 8 miles southeast of Liverpool.
Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
League City, Galveston Causeway, Galveston Island West End, Texas
City, Friendswood, Alvin, Dickinson, La Marque, Santa Fe, Webster,
Hitchcock, Kemah, Galveston Pier 21, Nassau Bay, Bayou Vista, Clear
Lake Shores, Jamaica Beach, Tiki Island, Hillcrest and Liverpool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near the water, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2921 9465 2916 9470 2916 9527 2950 9526
2963 9463
TIME...MOT...LOC 2125Z 247DEG 31KT 2946 9518 2921 9518The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:24 PM CDT | Special Weather Statement | HGX | Liberty | 51 min |
| Apr 13, 4:36 AM CDT | Gale Watch | HGX | 12 hr | |
| Apr 13, 4:36 AM CDT | Small Craft Advisory | HGX | 36 hr | |
| Apr 13, 10:24 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 51 min |
| Apr 13, 11:10 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 35 min |
| Apr 13, 11:29 AM CDT | Tornado Warning | HGX | Houston | 31 min |
| Apr 13, 11:35 AM CDT | Tornado Warning | HGX | Brazos, Madison | 25 min |
| Apr 13, 11:48 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Walker | 42 min |
| Apr 13, 11:50 AM CDT | Tornado Warning | HGX | Grimes, Houston, Madison, Walker | 25 min |
| Apr 13, 12:12 PM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 48 min |
| Apr 13, 12:27 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 48 min |
| Apr 13, 12:37 PM CDT | Tornado Warning | HGX | Grimes, Houston, Madison | 23 min |
| Apr 13, 12:43 PM CDT | Tornado Warning | HGX | Houston | 47 min |
| Apr 13, 12:49 PM CDT | Special Weather Statement | HGX | Brazos, Grimes, Madison | 56 min |
| Apr 13, 12:52 PM CDT | Tornado Warning | HGX | Houston, Madison | 38 min |
| Apr 13, 1:18 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 42 min |
| Apr 13, 1:26 PM CDT | Special Weather Statement | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 49 min |
| Apr 13, 1:30 PM CDT | Tornado Warning | HGX | Houston, Trinity | 45 min |
| Apr 13, 1:44 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 31 min |
| Apr 13, 1:55 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 25 min |
| Apr 13, 1:59 PM CDT | Special Weather Statement | HGX | Grimes | 31 min |
| Apr 13, 2:04 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 26 min |
| Apr 13, 2:14 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker, Waller | 12 min |
| Apr 13, 2:23 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 22 min |
| Apr 13, 2:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 32 min |
| Apr 13, 2:49 PM CDT | Special Weather Statement | HGX | Fort Bend, Harris | 41 min |
| Apr 13, 2:50 PM CDT | Special Weather Statement | HGX | San Jacinto | 40 min |
| Apr 13, 2:58 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 32 min |
| Apr 13, 3:08 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 9 min |
| Apr 13, 3:13 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 32 min |
| Apr 13, 3:21 PM CDT | Special Weather Statement | HGX | Fort Bend | 39 min |
| Apr 13, 3:30 PM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 13, 3:31 PM CDT | Special Weather Statement | HGX | Harris | 44 min |
| Apr 13, 3:45 PM CDT | Special Weather Statement | HGX | Brazoria | 30 min |
| Apr 13, 4:08 PM CDT | Special Weather Statement | HGX | Liberty | 37 min |
| Apr 13, 4:12 PM CDT | Gale Warning | HGX | 19 hr | |
| Apr 13, 4:26 PM CDT | Special Weather Statement | HGX | Galveston | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.